Alert archive / Ohio / High Wind Watches in 2012

High Wind Watch 1, NWS Wilmington, OH

October 28, 201216 counties in Ohio

NWS Wilmington, OH issued this high wind watch at Oct 28, 2012, 2:16 PM EDT for 16 counties in Ohio. It took effect at Oct 29, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 2:16 PM EDT (18:16 UTC)
In effect from
Oct 29, 2012, 12:00 PM EDT
Expired
Oct 29, 2012, 4:04 AM EDT
In force
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Pickaway County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WWUS71 KILN 281816
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
216 PM EDT SUN OCT 28 2012

...STRONG WINDS EXPECTED MONDAY AFTERNOON THROUGH TUESDAY...

.REMNANTS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE OVER THE OHIO VALLEY TO CREATE STRONG WINDS ACROSS
THE REGION MONDAY AND TUESDAY. WIND SPEEDS AND THE TIMING WILL
DEPEND ON THE EXACT TRACK OF THE SANDY REMNANTS AND HOW IT INTERACTS
WITH THE UPPER TROUGH. RIGHT NOW...IT APPEARS THE STRONGEST WINDS
WILL OCCUR FROM LATER MONDAY AFTERNOON INTO TUESDAY AFTERNOON.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>074-
077>082-088-290400-
/O.NEW.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA...
WASHINGTON COURT HOUSE...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
216 PM EDT SUN OCT 28 2012

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 PM EDT
TUESDAY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH THE
  STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO TUESDAY
  AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

OHZ026-034-035-042>046-051>056-064-065-290400-
/O.NEW.KILN.HW.A.0001.121029T1600Z-121030T2200Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER
216 PM EDT SUN OCT 28 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH THE
  STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO TUESDAY
  AFTERNOON.

* IMPACTS...HIGH WINDS WILL BRING DOWN TREES AND POWER LINES. 
  LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE 
  SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING...
  ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$
2 follow-up statements
862 
WWUS71 KILN 290213
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 PM EDT SUN OCT 28 2012

...STRONG WINDS EXPECTED MONDAY AFTERNOON THROUGH TUESDAY...

.REMNANTS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE OVER THE OHIO VALLEY TO CREATE STRONG WINDS ACROSS
THE REGION MONDAY AND TUESDAY. WIND SPEEDS AND THE TIMING WILL
DEPEND ON THE EXACT TRACK OF THE SANDY REMNANTS AND HOW IT
INTERACTS WITH THE UPPER TROUGH. RIGHT NOW...IT APPEARS THE
STRONGEST WINDS WILL OCCUR FROM LATER MONDAY AFTERNOON INTO
TUESDAY AFTERNOON.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>074-
077>082-088-291015-
/O.CON.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA...
WASHINGTON COURT HOUSE...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
1013 PM EDT SUN OCT 28 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 PM EDT
TUESDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH 
  THE STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO 
  TUESDAY AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

OHZ026-034-035-042>046-051>056-064-065-291015-
/O.CON.KILN.HW.A.0001.121029T1600Z-121030T2200Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER
1013 PM EDT SUN OCT 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE DAY ON MONDAY WITH 
  THE STRONGEST WINDS OCCURRING FROM LATE MONDAY AFTERNOON INTO 
  TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS COULD BRING DOWN TREES AND POWER LINES.
  LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE
  SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING...
  ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$
873 
WWUS71 KILN 290804
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
404 AM EDT MON OCT 29 2012

...STRONG WINDS EXPECTED MONDAY AFTERNOON THROUGH TUESDAY...

.REMNANTS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE OVER THE OHIO VALLEY TO CREATE STRONG WINDS ACROSS
THE REGION TODAY AND TUESDAY. WIND SPEEDS AND THE TIMING WILL
DEPEND ON THE EXACT TRACK OF THE SANDY REMNANTS AND HOW IT
INTERACTS WITH THE UPPER TROUGH. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON.

OHZ026-044>046-052>056-064-065-291615-
/O.UPG.KILN.HW.A.0001.121029T1600Z-121030T2200Z/
/O.NEW.KILN.HW.W.0001.121029T1600Z-121030T2200Z/
HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
INCLUDING THE CITIES OF...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER
404 AM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH.

* TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS
  OCCURRING FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS COULD BRING DOWN TREES AND POWER LINES.
  LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE
  SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING...
  ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

IF YOU HAVE NOT ALREADY DONE SO...BE SURE TO SECURE LOOSE OBJECTS
OUTDOORS TO KEEP THEM FROM BEING BLOWN AWAY AND CAUSE PROPERTY
DAMAGE. 


&&

$$

OHZ034-035-042-043-051-291615-
/O.UPG.KILN.HW.A.0001.121029T1600Z-121030T2200Z/
/O.EXA.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/
MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-
INCLUDING THE CITIES OF...CELINA...WAPAKONETA...GREENVILLE...
SIDNEY...PIQUA
404 AM EDT MON OCT 29 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS
  OCCURRING FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON.

* IMPACTS...HIGH WINDS COULD BRING DOWN TREES AND POWER LINES. 
  LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND DECK FURNITURE 
  SHOULD BE SECURED. USE EXTREME CAUTION WHILE DRIVING... 
  ESPECIALLY WHEN CROSS BRIDGES AND OVERPASSES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>074-
077>082-088-291615-
/O.CON.KILN.WI.Y.0009.121029T1600Z-121030T2200Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA...
WASHINGTON COURT HOUSE...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
404 AM EDT MON OCT 29 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
TUESDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS
  OCCURRING FROM LATE THIS AFTERNOON INTO TUESDAY AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this high wind watch went out at Oct 28, 1:51 PM EDT, 25 minutes earlier.

Area forecast discussion, Oct 28, 1:51 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 PM EDT SUN OCT 28 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL COMBINE WITH THE REMNANTS OF SANDY TO
PROVIDE PRECIPITATION CHANCES ACROSS THE AREA THROUGH THURSDAY
MORNING. WINDY CONDITIONS WILL ALSO BE PRESENT ACROSS THE REGION
MONDAY AND TUESDAY. HIGH PRESSURE WILL BEGIN TO WORK INTO THE AREA
ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PCPN HAS BEEN INCHING ITS WAY BACK WESTWARD ACROSS FAR EASTERN
PORTIONS OF OUR FA THIS MORNING. THE UPPER LEVEL TROUGH WILL
REMAIN ACROSS THE GREAT LAKES REGION THROUGH THIS AFTERNOON WITH
SHORT WAVE ENERGY ROTATING THROUGH THE BASE OF IT ACROSS THE MID
OHIO VALLEY. THIS SHOULD ALLOW FOR THE PCPN TO CONTINUE THROUGH
THE DAY WITH A BIT MORE OF A WESTWARD PUSH. GIVEN CURRENT RADAR
TRENDS...WILL NUDGE POPS UP ACROSS THE FAR EAST...BUT WILL STILL
HAVE A FAIRLY SHARP PCPN CUTOFF AS WE WORK INTO CENTRAL PORTIONS
OF OUR FA. MEANWHILE...A SOLID CLOUD DECK HAS OVERSPREAD PRETTY
MUCH OUR ENTIRE FA. WE COULD SEE SOME EROSION ALONG THE WESTERN
EDGE THROUGH THIS AFTERNOON...BUT GENERALLY EXPECT CLOUDY SKIES TO
PREVAIL ACROSS MOST OF OUR AREA. THIS SHOULD HELP KEEP TEMPERATURES
FROM RECOVERING TOO MUCH...ESPECIALLY IN THE AREAS OF PCPN ACROSS
OUR FAR EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
UPPER LEVEL LOW OVER THE OHIO VALLEY WILL BEGIN TO INTERACT WITH
HURRICANE SANDY WHICH WILL APPROACH THE NJ/DEL COAST MONDAY
EVENING AND THEN TRACK WEST INTO PA/MD TUESDAY BEFORE LIFTING NE.
THERE CONTINUES TO BE NUMERICAL MODEL SOLN SPREAD REGARDING THIS
SYSTEM BUT THEY ARE COMING INTO CLOSER AGREEMENT. ILNS FA WILL BE
ON THE WESTERN PERIPHERY OF THE PRECIPITATION BAND TONIGHT UNDER
THE INFLUENCE OF THE UPPER LOW. WILL LIMIT PRECIP TO THE EASTERN
HALF OF THE FA. WILL ALSO ALLOW FOR A MIX WITH SNOW LATE
TONIGHT/EARLY MONDAY BUT WITH MARGINAL TEMPS IN THE LOW LEVELS AND
WARM GROUND TEMPS...DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION.
HAVE TONIGHTS LOWS RANGING FROM THE UPPER 30S EAST TO THE LOWER
30S WEST. DEPENDING ON CLOUD COVER THE FAR WEST MAY NEED A FREEZE
WARNING.

PRECIPITATION TO CONTINUE ACRS THE EASTERN TWO THIRDS OF ILNS FA
MONDAY WITHE THE PRESSURE GRADIENT TIGHTENING UP RESULTING IN
WINDY CONDITIONS. WILL BUMP UP WIND GUSTS TO 40 MPH ESPECIALLY
DURG THE AFTN. CHILLY TEMPS TO CONTINUE AND ALONG WITH THE STRONG
WINDS WILL COMBINE TO MAKE IT FEEL EVEN COLDER WITH HIGHS ON
MONDAY RANGING FROM THE LOWER/MID 40S EAST TO THE UPPER 40S WEST.

STRONG WINDS TO CONTINUE MONDAY NIGHT WITH THE BEST WINDS EXPECTED
ON TUESDAY. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ON
TUESDAY. WILL SPREAD PRECIPITATION WEST ACRS THE ENTIRE FA ON
TUESDAY. A MIX WITH SNOW IS AGAIN LKLY MONDAY NIGHT INTO TUESDAY
WHEN SOME MINOR ACCUMULATION IS PSBL MAINLY ON GRASSY AREAS. LOWS
TEMPERATURES MONDAY NIGHT WILL GENERALLY BE IN THE LOWER AND MIDDLE
30S. CONDITIONS ON TUESDAY WILL ONCE AGAIN FEEL RAW WITH THE
COMBINED AFFECTS OF TEMPS AND WINDS WITH HIGHS RANGING FROM NEAR
40 EAST TO THE MID 40S SW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MULTI-FACETED EXTRATROPICAL SANDY REMNANTS WILL CONTINUE TO AFFECT
THE AREA -- MAINLY TUESDAY -- BEFORE THE SYSTEM RAPIDLY FILLS AND
LIFTS NORTHEASTWARD ON WED-THUR. THE PATTERN QUIETS DOWN ON THURSDAY
INTO MUCH OF FRIDAY BEFORE ANOTHER WEAK SYSTEM MAY AFFECT THE AREA
NEXT WEEKEND.

BUT BACK TO THE BIG WEATHER STORY...AND THIS FORECAST PICKS UP
TUESDAY MORNING WHEN MOST IMPACTS WILL BE FELT.  SUB-970MB CYCLONE
WILL ALREADY BE FILLING/SLOWING DOWN AT 12Z TUESDAY AS IT MOVES
ALONG THE MD/PA BORDER...BUT AT 5 SIGMA BELOW CLIMATOLOGY...THE
SURFACE PRESSURES /AND THUS WIND FIELDS/ WILL CERTAINLY BE
EXCEEDINGLY RARE THUS WE MUST BE OPEN TO UNIQUE AND RARE
IMPACTS...AND FOR OUR AREA THIS LOOKS LIKE IT WILL BE POTENTIAL FOR
VERY STRONG WINDS AND RARE ACCUMULATING OCTOBER SNOW.

ON THE SNOW...A SIGNAL IS BECOMING A LITTLE MORE CONSISTENT/STABLE
THAT LATER MONDAY NIGHT THROUGH EARLY TUESDAY MORNING...DYNAMIC
COOLING WITH THE APPROACH OF THE STRONGEST HEIGHT FALLS AND UVM WILL
LOWER SFC WET BULB TEMPS TO NEAR 0C ON THE FRINGE OF A LARGE/BROAD
AREA OF LIGHT TO MODERATE RAIN MOVING WESTWARD THROUGH CNTL OH.
27.09Z SREF MEAN...27.12Z NAM...27.12Z GFS...AND 27.00Z ECMWF ALL
SHOW A RELATIVE MINIMUM IN 850/925/SFC TEMPS OVER CNTL OH...RIGHT
DOWN US 23 INTO NERN KY...WHERE CONTINUED LIFT DRAGS THE WET BULB
TRACE TO NEAR 0C. THIS MANIFESTS IN SOME OF THE RAW /THICKNESS
BASED/ MODEL SNOW ACCUMULATORS TO PUT OUT LOCALLY HEAVY
ACCUMULATIONS THROUGH TUESDAY MORNING. PROCESSING THESE DATA THROUGH
COBB TECHNIQUES INDICATES A POTENTIAL MIX OF RA/SN TUESDAY
MORNING...AND WITH WARM GROUND/PAVEMENT TEMPS WOULD HAVE TROUBLE
ACCUMULATING OUTSIDE OF SLUSHY ACCUMS ON GRASS. AND THERE/S THE
FRINGE OF THE PRECIP AREA ITSELF...WHICH IS NOT A HIGH CONFIDENCE
ZONE ON HOW FAR WEST THE PRECIPITATION WILL MOVE UNDER THE CLOAK OF
DARKNESS WHICH WOULD BE THE MOST BENEFICIAL FOR ACCUMS.
BUT...KEEPING IN MIND THE RARITY OF THIS SYSTEM...WE NEED TO WATCH
FOR THE POTENTIAL FOR A PERIOD OF STEADIER SNOW LATER MONDAY NIGHT
INTO TUESDAY MORNING.  HIGHER-TOPOGRAPHY AREAS NORTH/EAST OF
CMH...AND DOWN THE RIDGE FROM BELLEFONTAINE TO WILMINGTON WOULD BE
MOST SUSCEPTIBLE TO ACCUMULATIONS GIVEN ADDED RELATIVE ELEVATION. AS
THE SYSTEM FILLS DURING THE DAY TUESDAY...EXPECT STRONG WINDS AND
TEMPS NUDGING INTO THE LOWER 40S TO MELT AWAY ANY SNOW THAT
FALLS...SO IMPACT DOESN/T APPEAR TO BE OVERLY HIGH WITH THIS FACET
OF THE STORM...BUT ONE THAT WILL CERTAINLY RAISE INTEREST GIVEN IT
IS STILL OCTOBER.

ON THE WIND...ABNORMALLY STRONG WINDS IN THE LOWEST 2KM WILL
CONTINUE FROM MONDAY NIGHT INTO AT LEAST THE FIRST HALF OF TUESDAY
BEFORE THE FILLING PRESSURES AND SPRAWLING NATURE OF THE SYSTEM WILL
BEGIN TO DRAMATICALLY WEAKEN LOW LEVEL WIND FIELDS TUESDAY NIGHT.
UNTIL THEN...NORTHERLY 850MB WINDS ANOMALIES /V-MAG/ ARE 4-5 SIGMA
ABOVE CLIMO...AND SFC PRESSURE ANOMALIES /MENTIONED ABOVE/ SUGGEST
WE NEED TO BE THINKING OF AT LEAST A WIND ADVISORY AT SOME POINT.
DETRIMENTAL TO EXTREME WINDS ON TUESDAY WILL BE AMPLE LOW
CLOUDS/PRECIPITATION /IN FACT UPWARD VERTICAL MOTION IS PRETTY
STRONG ON THE FIRST HALF OF TUESDAY/ AND WITH A FILLING SYSTEM THE
ISALLOBARIC COMPONENT IS NOT GOING TO BE AS DRAMATIC AS POINTS EAST.
LAPSE RATES IN RAIN /OR MIX RAIN-SNOW/ AREAS WILL NOT BE CONDUCIVE
TO EXTREME GUSTS...BUT GRADIENT WINDS ARE A CONCERN. MODEL
DISCREPANCIES OF TIMING OF THE STRONGEST LL WIND MAX ALSO KEEP WIND
FORECAST A LITTLE TEMPERED RIGHT NOW ON TUESDAY...SO WE WILL WATCH
CLOSELY. NO MATTER HOW YOU DICE IT...LATER MONDAY NIGHT INTO TUESDAY
MORNING WILL BE A ROUGH STRETCH OF WEATHER GIVEN THE COMBINATION OF
STRONG WINDS/PRECIPITATION AND COLD TEMPERATURES.

EXPECT WEDNESDAY TO STILL BE A LITTLE GUSTY...BUT NOT IMPACTFUL IN
COMPARISON TO TUESDAY...WITH CONTINUED DEEP MOISTURE...LOW CLOUDS
AND AREAS OF COLD RAIN.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
PCPN IS CONTINUING TO WORK VERY SLOWLY WEST ACROSS CENTRAL OHIO
THIS AFTERNOON. AN UPPER LEVEL TROUGH WILL REMAIN STALLED OUT
ACROSS THE REGION THROUGH TONIGHT AS THE EFFECTS OF HURRICANE
SANDY PUSH UP ALONG THE EAST COAST. SHORT WAVE ENERGY ROTATING
THROUGH THE BASE OF THE TROUGH WILL KEEP THE THREAT OF PCPN GOING
ACROSS CENTRAL OHIO THROUGH THE OVERNIGHT HOURS AND INTO MONDAY
MORNING. THE MODELS AREA INDICATING THAT PCPN MAY CONTINUE TO
WORK VERY SLOWLY EAST THROUGH THIS EVENING SO IT COULD EVENTUALLY
REACH KILN...BUT THINK THE REMAINDER OF THE WESTERN TAF SITES
SHOULD REMAIN DRY. SOME LOWER MVFR CIGS HAVE ALSO OVERSPREAD MUCH
OF THE AREA THIS AFTERNOON. WESTERN TAF SITES MAY REMAIN ON THE
EDGE OF THIS...BUT WILL GENERALLY ERROR ON THE PESSIMISTIC SIDE
AND ALLOW FOR SOME MVFR CIGS THERE TOO. A TIGHTENING PRESSURE
GRADIENT TOWARD THE END OF THE TAF PERIOD WILL LEAD TO INCREASING
NORTHERLY WINDS THROUGH THE DAY ON MONDAY.

.OUTLOOK...MVFR CEILINGS AND VISIBILITIES ALONG WITH STRONG WINDS
POSSIBLE THROUGH TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...JGL
SHORT TERM...AR
LONG TERM...BINAU
AVIATION...JGL
Hazardous weather outlook, Oct 28, 4:56 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
456 AM EDT SUN OCT 28 2012

KYZ090>100-OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088-290900-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
456 AM EDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

REMNANTS OF SANDY WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE
TO PROVIDE THE POTENTIAL FOR WINDY AND RAINY WEATHER CONDITIONS
NEXT WEEK. THERE IS SOME UNCERTAINTY REGARDING THE EXACT TRACK OF
THIS SYSTEM AND HOW IT INTERACTS WITH THE UPPER TROUGH. THIS TRACK
WILL DIRECTLY AFFECT THE AMOUNT OF PRECIPITATION AND WIND THAT IS
OBSERVED IN THE OHIO VALLEY.

THE POTENTIAL FOR WIND GUSTS UPWARDS OF 40 TO 45 MPH EXISTS ON
MONDAY AND TUESDAY. DUE TO UNCERTAINTY IN HOW THIS SYSTEM WILL
DEVELOP...STAY TUNED TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089-290900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-
456 AM EDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES MAY DROP DOWN TO AROUND FREEZING LATE TONIGHT INTO
MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

REMNANTS OF SANDY WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE
TO PROVIDE THE POTENTIAL FOR WINDY AND RAINY WEATHER CONDITIONS
NEXT WEEK. THERE IS SOME UNCERTAINTY REGARDING THE EXACT TRACK OF
THIS SYSTEM AND HOW IT INTERACTS WITH THE UPPER TROUGH. THIS TRACK
WILL DIRECTLY AFFECT THE AMOUNT OF PRECIPITATION AND WIND THAT IS
OBSERVED IN THE OHIO VALLEY.

THE POTENTIAL FOR WIND GUSTS UPWARDS OF 40 TO 45 MPH EXISTS ON
MONDAY AND TUESDAY. DUE TO UNCERTAINTY IN HOW THIS SYSTEM WILL
DEVELOP...STAY TUNED TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:16 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more45 hr

Nearby

High Wind Watches in Ohio, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.